Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 103, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 8, 2011, 4:55 PM CDT for Iberia Parish, St. Mary Parish, Louisiana. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 4:55 PM CDT (21:55 UTC)
- Expired
- Jun 8, 2011, 6:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Iberia Parish, LA, St. Mary Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:00 PM CDT | HAIL 0.25 | 6 N Franklin, LA | REPORT FROM PETROLEUM PLANT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2219 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
004 WUUS54 KLCH 082155 SVRLCH LAC045-101-082300- /O.NEW.KLCH.SV.W.0103.110608T2155Z-110608T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 455 PM CDT WED JUN 8 2011 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL IBERIA PARISH IN SOUTH CENTRAL LOUISIANA... THIS INCLUDES JEANERETTE... NORTHWESTERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA... THIS INCLUDES FRANKLIN... * UNTIL 600 PM CDT * AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...OVER FRANKLIN...MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHARENTON BY 500 PM CDT... SORREL BY 530 PM CDT... JEANERETTE BY 550 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS... AWAY FROM WINDOWS. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 2977 9152 2987 9176 3004 9152 2987 9140 TIME...MOT...LOC 2155Z 140DEG 9KT 2987 9151 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:40 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 8, 2:40 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 240 PM CDT WED JUN 8 2011 .DISCUSSION...SHOWER AND THUNDERSTORM ACTIVITY ADVANCING INTO OR RAPIDLY DEVELOPING OVER SOUTH CENTRAL LOUISIANA. FORECAST SOUNDINGS SUGGESTING ANY DEEPER ACTIVITY WILL HAVE THE POTENTIAL FOR SOME MARGINALLY SEVERE HAIL AS WELL AS DAMAGING WINDS. WILL CONTINUE TO MONITOR. ACTIVITY WILL DIMINISH DURING THE EARLY EVENING HOURS. FOR THE FORECAST...HEADLINES WILL HAVE TO BE RAIN CHANCES RETURNING TO NEAR NIL...HEAT CONTINUING...AND NOTHING ON THE HORIZON TO HELP IN OUR ONGOING DROUGHT. LARGE UPPER LOW CURRENTLY OVER THE GULF WATERS PROGGED SIMILARLY BY MODELS TO EVOLVE INTO A SOUTHWEST TO NORTHEAST TROF WITH OLD MEXICO/SOUTH PLAINS RIDGE EXPANDING NORTHEAST INTO THE LOWER MISSISSIPPI VALLEY. AFTER THURSDAY...WHICH WILL BE OUT LAST MENTIONABLE DAY WITH RAIN CHANCES...PRECIPITABLE WATER VALUES FORECAST TO PLUMMET TO AROUND 1 INCH. WILL MAINTAIN TEMPERATURES THROUGH THE FORECAST WELL ABOVE THE NORM WITH STRONG SUBSIDENCE ALOFT IN PLACE...BUT WITH A CONTINUED MODERATING SOUTHERLY FLOW WOULD NOT ANTICIPATE RECORD BREAKING HEAT. && .MARINE...HIGH PRESSURE RIDGING WEST ACROSS THE GULF WATERS WILL MAINTAIN A LIGHT ONSHORE FLOW WITH MINIMAL CHANCES FOR RAIN. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 93 73 93 73 / 20 20 10 10 10 KBPT 72 92 73 93 73 / 10 20 10 10 10 KAEX 71 96 71 96 71 / 20 20 10 10 10 KLFT 73 93 72 94 73 / 20 20 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && MM
Hazardous weather outlook, Jun 8, 5:05 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 505 AM CDT WED JUN 8 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-091015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 505 AM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND CONTINUE INTO THE EVENING AS A WEAK EASTERLY WAVE APPROACHES THE REGION. THE STRONGER STORMS WHICH DEVELOP COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. HIGH TEMPERATURES THIS AFTERNOON WILL BE IN THE MID 90S ACROSS CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS. COMBINED WITH THE HUMIDITY...APPARENT TEMPERATURES WILL RANGE FROM 100 TO 103 DEGREES DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA CAUTION WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS. CLOSER TO THE COAST APPARENT TEMPERATURES WILL MAINLY BE IN THE UPPER 90S...AND CAUTION IS URGED IN THESE AREAS AS WELL. ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE WIDELY SCATTERED AT BEST ON THURSDAY AFTERNOON AND EVENING BEFORE STRENGTHENING HIGH PRESSURE ALOFT WILL ESSENTIALLY CUT OFF CONVECTIVE DEVELOPMENT THROUGH THE REMAINDER OF THE PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT FOR THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
In the hours before
Local storm report, Jun 8, 4:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
422 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL PARKS 30.22N 91.83W
06/08/2011 E0.25 INCH ST. MARTIN LA BROADCAST MEDIA
2 REPORTS FROM KATC RELAYED VIA FACEBOOK.
&&
MOGGEDSpecial weather statement, Jun 8, 4:42 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 442 PM CDT WED JUN 8 2011 LAZ054-055-082245- LOWER ST. MARTIN LA-ST. MARY LA- 442 PM CDT WED JUN 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND ST. MARTIN PARISHES UNTIL 545 PM CDT... AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF FRANKLIN...MOVING WEST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... FRANKLIN BY 505 PM... BALDWIN BY 535 PM... LAT...LON 2970 9163 2986 9156 2983 9138 2968 9144 JT
Local storm report, Jun 8, 4:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
451 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL LEONVILLE 30.46N 91.98W
06/08/2011 E0.25 INCH ST. LANDRY LA PUBLIC
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:56 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin | 64 min |
| Jun 8, 4:35 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 55 min |
| Jun 8, 4:37 PM CDT | Special Marine Warning | LCH | 53 min | |
| Jun 8, 4:42 PM CDT | Special Weather Statement | LCH | St. Mary | 63 min |
| Jun 8, 5:08 PM CDT | Special Weather Statement | LCH | Evangeline | 67 min |
| Jun 8, 5:47 PM CDT | Special Weather Statement | LCH | Evangeline | 58 min |
| Jun 8, 6:50 PM CDT | Special Weather Statement | LCH | Avoyelles | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.